MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH W/ OPS; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH W/ OPS; SURGICAL MESH
Catalog Number 1222530
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Seroma (2069); Obstruction/Occlusion (2422)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 month post implant of phasix st using ops, patient was diagnosed with adhesions, obstruction and seroma thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists adhesions and seroma as possible complications.This emdr represents bard/davol phasix st mesh w/ ops (device #2).An additional supplemental emdr was submitted to represent bard/davol 3dmax light (device #1).Note: section a through f: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Per information provided: (b)(6) 2016: patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic repair with implant of 3dmax light mesh (device #1).Per operative notes, ¿there was a piece of hernia mesh noted overlaying the underlying vasculature and pelvic floor.This was peeled up and indirect inguinal hernia was noted.The 3dmax light mesh (device #1) was placed in the abdominal cavity around the cord structures." (note: the seen mesh was unknown during this repair).(b)(6) 2019: patient was diagnosed with multiple ventral hernias causing and pain and discomfort thereby underwent open repair with implant of phasix st using ops (device #2).Per operative notes, "there were multiple ventral hernias identified.Some of them had incarcerated contents within them.All the incarcerated contents and adhesions were reduced.A phasix st using ops (device #2) was placed to undersurface of the fascia and sutured." (b)(6) 2019: patient was diagnosed with small bowel obstruction and small bowel adhesions thereby underwent removal of 3dmax light mesh (device #1) and phasix st using ops (device #2).Per operative notes, a small pocket of seroma was noted.Identified a layer of permanent mesh (device #2) in the periumbilical region and that was dissected.The loops of small bowel with interloop adhesions and dense adhesions to the peritoneum, right pelvis at the site of inguinal hernia repair were removed.Several strands or ends of mesh (device #1) that were not fully incorporated and were removed.Attorney alleges that patient had adhesions, bowel obstruction, hernia recurrence, seroma, pain and suffering.

Brand Name
PHASIX ST MESH W/ OPS
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21898979
Report Number1213643-2025-090169
Device Sequence Number8174849
Product Code OWT
UDI-Device Identifier00801741163241
UDI-Public(01)00801741163241
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1222530
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale